Autocovariance Estimation in the Presence of Changepoints

Gallagher, Colin and Killick, Rebecca and Lund, Robert and Shi, Xueheng (2022) Autocovariance Estimation in the Presence of Changepoints. Journal of the Korean Statistical Society, 51 (4). pp. 1021-1040.

Text (Autocovariance_JKSSaccepted)
Autocovariance_JKSSaccepted.pdf - Accepted Version
Restricted to Repository staff only until 6 June 2023.
Available under License Creative Commons Attribution-NonCommercial.

Download (637kB)


This article studies estimation of a stationary autocovariance structure in the presence of an unknown number of mean shifts. Here, a Yule–Walker moment estimator for the autoregressive parameters in a dependent time series contaminated by mean shift changepoints is proposed and studied. The estimator is based on first order differences of the series and is proven consistent and asymptotically normal when the number of changepoints m and the series length N satisfy m/ N→ 0 as N→ ∞.

Item Type:
Journal Article
Journal or Publication Title:
Journal of the Korean Statistical Society
Additional Information:
The final publication is available at Springer via
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
05 May 2022 10:05
Last Modified:
23 Jan 2023 10:05